MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3541751 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
02/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: left rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 68-year-old caucasian female patient underwent revision breast augmentation with a 175cc mentor memorygel breast implant on both sides and experienced bilateral breast implant rupture postoperatively.It was reported that the gel bleed is worse on the right side.The patient has consulted with the healthcare professional.The diagnosis was confirmed during bilateral replacement surgery with catalog number 3507190mc; serial number (b)(4) on the left side, and with catalog number 3507235mc; serial number (b)(4) on the right side on (b)(6) 2023.This medwatch report is for the patient¿s left-sided device.
Additional Manufacturer Narrative
On april 20, 2023, the mentor failure analysis lab received the device for evaluation.On april 27, 2023, device evaluation was completed.Device evaluation summary: mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mpp gel 175cc breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking measuring 0.2 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).